Alert archive / Wisconsin / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

July 26, 2014Barron County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jul 26, 2014, 8:27 PM CDT for Barron County, Wisconsin. It was in force for 48 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2014, 8:27 PM CDT (01:27 UTC)
Expired
Jul 26, 2014, 9:15 PM CDT
In force
48 min
Issued by
NWS Twin Cities, MN

County Barron County, WI

The radar

The Duluth radar (KDLH), 135 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 8:40 PM CDTHAIL 13 Ne Mckinley, WI
Jul 26, 8:40 PM CDTHAIL 2.53 Nnw Mckinley, WI
Jul 26, 8:44 PM CDTHAIL 1.752 E Mckinley, WI
Jul 26, 8:47 PM CDTHAIL 2.751 Se Mckinley, WI
Jul 26, 8:51 PM CDTTSTM WND DMG2 N Cumberland, WITREE DOWN OVER COUNTY ROAD B. TIME ESTIMATED FROM RADAR.
Jul 26, 8:52 PM CDTTSTM WND DMG4 Ne Cumberland, WITREE DOWN ON 7 1/4 STREET ON NORTHEAST SIDE OF GRANITE LAKE. TIME ESTIMATED FROM RADAR.
Jul 26, 8:52 PM CDTTSTM WND DMG4 Ne Cumberland, WITREE DOWN OVER 7 1/4 STREET ON NORTHEAST SIDE OF GRANITE LAKE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1707 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WWUS83 KMPX 270127
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
827 PM CDT SAT JUL 26 2014

WIZ014-015-270215-
BARRON-POLK-
827 PM CDT SAT JUL 26 2014

AT 824 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF STRAIGHT LAKE WILDERNESS STATE PARK.
THIS STORM WAS MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLAM FALLS.
  MCKINLEY.
  CUMBERLAND.
  CUMBERLAND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4568 9214 4564 9214 4565 9196 4563 9185
      4547 9196 4557 9236 4571 9230
TIME...MOT...LOC 0127Z 288DEG 23KT 4564 9224

$$

JLT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 7:06 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 26, 7:06 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT SAT JUL 26 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 250 PM CDT SAT JUL 26 2014

SHORT TERM CONCERNS REMAIN THUNDER THREAT TONIGHT AND COVERAGE OF
SHOWERS AND ISOLATED THUNDER SUNDAY.

WESTERLY WINDS MOVING OUT AHEAD OF THE SURFACE FRONT OVER THE
EASTERN DAKOTAS...MOVING INTO WEST CENTRAL MN NOW.  SOME MOISTURE
CONVERGENCE ALONG THE BOUNDARY...AS DEPICTED BY THE LATEST
MESOSCALE ANALYSIS AR 19Z. SOME HEAVIER CUMULUS INDICATED AND
WEAK RADAR RETURNS NORTH OF KAXN. STILL COULD SEE AN
ISOLATED/WIDELY SCATTERED THUNDERSTORM ALONG THIS BOUNDARY AS IT
MOVES INTO WESTERN WISCONSIN AFTER 00Z SUN. WILL CARRY SOME LOW
POPS WITH THIS FEATURE EAST INTO WISCONSIN THIS EVENING.

COOLER AND DRIER AIR WORKS SOUTHEAST OVER THE REGION INTO SUNDAY
AS THE UPPER LOW MOVES INTO NORTHWEST WISCONSIN. COLD POOL
SHOWERS AND ISOLATED THUNDER EXPECTED TO DEVELOP AS WELL....MAINLY
IN THE AFTERNOON. TEMPERATURES EXPECTED TO STRUGGLE INTO THE
LOW/MID 70S OVER MOST OF THE REGION. STRONG NORTHWEST WINDS SHOULD
ALSO DEVELOP ESPECIALLY ACROSS THE WESTERN PORTION OF THE CWA.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 250 PM CDT SAT JUL 26 2014

NORTHWEST FLOW ALOFT WILL TAKE HOLD STARTING SUN NIGHT AS A CUTOFF
LOW OVER THE GREAT LAKES SHIFTS OFF TO THE E ALONG WITH ITS SFC
LOW PRES CENTER REFLECTION. THIS WILL DRAG ANY PRECIPITATION OFF
TO THE E...STARTING A PROLONGED DRIER AND COOLER LONGER RANGE
PERIOD. MODIFIED CANADIAN HIGH PRESSURE WILL SETTLE OVER THE
REGION STARTING MONDAY AND LAST THRU WEDNESDAY...PROMOTING MOSTLY
CLEAR AND BELOW-NORMAL TEMPERATURES OVER THE AREA. 12Z GFS DOES
ATTEMPT TO SPIT OUT A HUNDREDTH HERE AND THERE...BUT WITH
VIRTUALLY NO UPPER LEVEL SUPPORT AND SFC HIGH PRES ENTRENCHED OVER
THE AREA...AM DISCOUNTING THIS. IN FACT...THE ONLY PERIOD HAVING
MENTION OF PRECIP IS THU DURING THE DAY AS A SHORTWAVE TROF
DISTURBANCE ALOFT FORMS OVER LAKE SUPERIOR AND DRIFTS
SWD...ALLOWING ISOLD SHWRS/TSTMS TO DEVELOP OVER NW WI AND DRIFT
TO THE S INTO ERN AND SRN MN INTO WRN WI. SFC HIGH PRES LOOKS TO
REASSERT ITSELF FOR FRI AND SAT WITH CONTINUED NW FLOW
ALOFT...AGAIN RESULTING IN ADDITIONAL DRYING OUT TIME AND
TEMPERATURES STILL RUNNING BELOW NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 706 PM CDT SAT JUL 26 2014

A SMALL THREAT THIS EVENING FOR ISOLATED SHRA/TSRA FROM THE TWIN
CITIES ON EAST AS A COLD FRONT ACROSS CENTRAL MN SWEEPS EAST. IN
THE WAKE OF THE FRONT...A VERTICALLY STACKED LOW PRESSURE SYSTEM
OVER SOUTHERN LAKE WINNIPEG WILL DROP SOUTHEAST OVERNIGHT AND
SUNDAY. THIS WILL BRING A SURGE OF LOW LEVEL MOISTURE (MVFR CIGS)
INTO CENTRAL MN AFTER 06Z ALONG WITH THE THREAT OF SHOWERS
INCREASING TOWARDS DAYBREAK. CONFIDENCE IS NOT HIGH ON BRINGING
THE MVFR CEILINGS THROUGH THE TWIN CITIES...BUT DID INCLUDED THEM
FOR KRNH. SCT SHRA AND ISOLATED TSRA DEVELOPING ON SUNDAY UNDER
THE COLD UPPER LOW...ESPECIALLY ALONG AND EAST OF THE I-94
CORRIDOR. NW WINDS THIS EVENING (15G25KTS) BEHIND THE FRONT
DIMINISHING TO 10-15 KNOTS AFTER SUNSET. WINDS ACROSS THE ENTIRE
AREA INCREASING ON SUNDAY TO 15G25KTS.

KMSP...SMALL THREAT THIS EVENING FOR AN ISOLATED SHRA/TSRA AROUND THE
TWIN CITIES. MAIN PROBLEM ON DEVELOPMENT IS DIFFLUENT LOW LEVEL
FLOW. KEPT IT VFR ON SUNDAY ALTHOUGH A BRIEF PERIOD OF MVFR
CEILINGS IS POSSIBLE IN THE 15Z-18Z TIME FRAME. GUSTY NW WINDS
15-18G25KTS...ESPECIALLY FOR THE AFTERNOON...ALONG WITH SCT SHRA
AND ISOLATED TSRA.

/OUTLOOK FOR KMSP/

MON...VFR. WINDS N 10 KTS.
TUE...VFR. WINDS NW 10KTS.
WED...VFR. WINDS NW 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...DWE
LONG TERM...JPC
AVIATION...RAH
Hazardous weather outlook, Jul 26, 8:25 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 PM CDT SAT JUL 26 2014

MNZ041>045-047>070-073>078-082>085-091>093-280130-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
825 PM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...TONIGHT

AN ISOLATED NON SEVERE THUNDERSTORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

WIZ014>016-023>028-280130-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
825 PM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL OCCUR EARLY TONIGHT ALONG AND NORTH OF HIGHWAY
8. A SEVERE STORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 26, 5:46 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
546 PM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             ONAMIA                  46.07N 93.67W
07/26/2014  E1.00 INCH       MILLE LACS         MN   TRAINED SPOTTER

            1 INCH HAIL ALONG HWY 169 NEAR ONAMIA

&&

JPC
Local storm report, Jul 26, 5:51 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 PM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 N ONAMIA              46.08N 93.67W
07/26/2014  M1.00 INCH       MILLE LACS         MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jul 26, 6:31 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 PM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 E KNIFE LAKE          45.98N 93.28W
07/26/2014  M0.75 INCH       KANABEC            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jul 26, 7:12 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 PM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             4 ESE KNIFE LAKE        45.95N 93.23W
07/26/2014  E0.88 INCH       KANABEC            MN   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Jul 26, 8:07 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 PM CDT SAT JUL 26 2014

WIZ014-015-270145-
BARRON-POLK-
807 PM CDT SAT JUL 26 2014

AT 802 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF SIREN. THIS STORM WAS MOVING EAST
AT 30 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FREDERIC.
  LEWIS.
  CLAM FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4571 9214 4563 9214 4557 9215 4564 9253
      4573 9254 4573 9252 4573 9220 4573 9215
TIME...MOT...LOC 0107Z 281DEG 25KT 4571 9242

JLT
Special weather statement, Jul 26, 8:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
827 PM CDT SAT JUL 26 2014

WIZ014-015-270215-
BARRON-POLK-
827 PM CDT SAT JUL 26 2014

AT 824 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF STRAIGHT LAKE WILDERNESS STATE PARK.
THIS STORM WAS MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLAM FALLS.
  MCKINLEY.
  CUMBERLAND.
  CUMBERLAND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4568 9214 4564 9214 4565 9196 4563 9185
      4547 9196 4557 9236 4571 9230
TIME...MOT...LOC 0127Z 288DEG 23KT 4564 9224

JLT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:07 PM CDTSpecial Weather StatementMPXPolk38 min
Jul 26, 8:32 PM CDTSevere Thunderstorm WarningMPXBarron, Polk43 min
Jul 26, 8:42 PM CDTTornado WarningMPXBarron, Polk29 min
Jul 26, 9:08 PM CDTSevere Thunderstorm WarningMPXBarron27 min
Jul 26, 9:37 PM CDTSpecial Weather StatementMPXRusk38 min
Jul 26, 9:57 PM CDTSpecial Weather StatementMPXRusk33 min

Nearby

Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.